Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 2, 2012, 10:59 PM EDT for Dubois County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 10:59 PM EDT (02:59 UTC)
- Expired
- Aug 2, 2012, 11:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445
WWUS83 KLMK 030259
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT THU AUG 2 2012
INC037-123-030330-
PERRY IN-DUBOIS IN-
1059 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
JASPER TO 7 MILES NORTHEAST OF DALE TO SANTA CLAUS...AND MOVING EAST
AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BRETZVILLE...
MALTERSVILLE AND ADYEVILLE...
SIBERIA AND BRISTOW...
KYANA AND SASSAFRAS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3836 8681 3822 8667 3806 8673 3806 8677
3807 8678 3810 8677 3811 8681 3818 8681
3820 8680 3820 8703 3833 8707
TIME...MOT...LOC 0259Z 270DEG 16KT 3832 8698 3821 8685
3806 8690
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:22 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 2, 9:22 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 922 PM EDT THU AUG 02 2012 .Forecast Update... Issued at 921 PM EDT Thu Aug 2 2012 Significant update to the forecast this evening as convective complex is making its way into southwest Indiana. Numerous thunderstorms are expected west of I-65 this evening and into the overnight as convection centered around an MCV over southern Illinois also responds to an increase of a LLJ (20-25 knots). MCV center will slide southeast toward the BWG region, however convective bands east of the center will impact southwest Indiana and west central Kentucky this evening. Surface analysis, shows a weak low pressure over southern Illinois, with the instability gradient extending from southern KY to the St. Louis region. Do expect storms to weaken the further east they get toward I-65 and out of the more favorable environment. West of I-65, a few strong or even severe storms cannot be ruled out as PAH has already issued on several storms. The main threats, however, will be frequent cloud to ground lightning and heavy rainfall. The Storm Prediction Center has issued a mesoscale discussion mentioning a 40 percent chance of a severe thunderstorms watch over the western CWA over the next couple of hours. && .Short Term (Today through Friday)... Issued at 310 AM EDT Thu Aug 2 2012 Another hot and sunny day today as high pressure dewpoints in the upper 50s to lower 60s over the Ohio Valley limited cloud cover to just a few vertically challenged cumulus over southern Kentucky. Surface temperatures as of 3 pm EDT ranged from around 90 along I-75 to the upper 90s on the western edge of our forecast area. The status quo will NOT be the forecast for the area over the next 36 hours. On the plus side, high temperatures Friday will drop 5-10 degrees from today as cloud cover associated with thunderstorms moving east of the Mississippi after midnight will reduce insolation during the day. On the down side, the relatively dry air of the past few days will be just a memory by midday Friday as southerly winds set up in advance of deepening low pressure from the southern Plains to the upper Mississippi valley send 70+ dewpoints back north of the Ohio River. The aforementioned thunderstorms are currently developing along the Mississippi from around Quincy, Illinois southeast to around Lake Barkley. Despite the near proximity of the southern edge, however, eastward progression of the precipitation will be limited, especially in the northern part of the forecast area, as the greatest upper level energy associated with this system is progged to dive southward into Tennessee. There is actually some disagreement on this progression among the forecast models, but our office's local WRF model, which pegged the similar track of storms Tuesday night, shows the bulk of the precip staying southwest of the Natcher Parkway overnight. These would then migrate eastward over southern KY during the day Friday, with storms more scattered north of the Western/Bluegrass Parkways. As the main short wave supporting this races east on Friday, precip chances will wane but the clouds and higher dewpoints will linger. After overnight lows within a few degrees of 70 across the area, max temperatures Friday will rebound to the upper 80s to lower 90s. By Saturday morning, low temperatures will remain in the low to mid 70s across the area. .Long Term (Saturday through Wednesday night)... Issued at 330 PM EDT Thu Aug 2 2012 Saturday afternoon is still looking good for diurnal convection to fire up as the Ohio Valley remains in an unsettled pattern through Sunday. Warm, moist air will be advecting into the region under southerly flow and combined with decent instability, thunderstorms could become strong and an isolated severe cell cannot be entirely ruled out. There doesn't appear to be much organization or shear to anything that does develop so it will most likely be pulse-like in nature and wain after sunset. The main concern for this forecast period remains to be on Sunday as the synoptic pattern comes together for the possibility of a more organized severe weather event. The trough that will be affecting the forecast area is already visible on water vapor imagery in British Columbia, Canada. This deep low pressure system is anticipated to mature and occlude between now and Sunday, traversing the Great Lakes region over the weekend. Trailing from this low will be a cold front that continues to look stout for this time of year. Ensemble 850mb temperature anomalies are a bit more apparent on today's runs as compared to yesterday's. Looking at the upper-air pattern associated with this system is a jet that appears at 250mb and 300mb, leaving the Ohio Valley close to the right entrance region. Low to mid level moisture appears abundant since southerly flow will already be advecting the moist, unstable air into the area. PWATS exceeding the 2 inch mark as well as decent CAPE values show up on model soundings. Mentionable 0-6km shear is also showing up at around 30kts. Therefore, will need to continue to keep an eye on how this all develops given that it is still a few days out and exact details are yet to be determined. The remainder of the forecast period could end up being generally dry after the fropa late Sunday/early Monday and is reflected in the grids. Some locations in the southeastern portions of the forecast area could see some lingering precip associated with the frontal boundary early Monday, depending on the speed of everything. With regard to temperatures, highs on Saturday should linger near the 90 degree mark but could change depending on cloud cover and precip. The same uncertainty for temperatures is in store for Sunday as the highs could very well occur early on in the day, depending on the timing of the front but regardless of that, precip and clouds should keep them in the upper 80s overall. Monday will most likely be the coolest of this forecast period (in the mid to upper 80s) as dry, northwest air flows in. Tuesday and Wednesday will rebound into the 90s. Overnight lows throughout the entirety of this period will range from the mid 60s to the low 70s with the warmest night looking to happen Saturday into Sunday and the coolest night occurring Monday into Tuesday. && .Aviation (03/00Z TAF Issuance)... Issued at 714 PM EDT Thu Aug 2 2012 VFR conditions are expected for much of the forecast period. Main aviation concern is the eventual track of an MCV just east of the St. Louis Metro area. Latest runs of the HRRR suggest that this feature will head east and diminish in intensity with the loss of heating this evening. LMK local WRF model suggests the same thing, but redevelops another batch of convection over western KY later tonight along left over convective boundaries. Dry conditions are expected at the terminals through at least 03/06Z. However, KBWG and KSDF could see some convection later tonight as the remnants of the aforementioned MCV head east and/or southeast across the region. Improving conditions are expected after 03/13-14Z with isolated-scattered convection redeveloping again Friday afternoon/evening. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........BJS Short Term.......JBS Long Term........LG Aviation.........MJ
Hazardous weather outlook, Aug 2, 9:03 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 903 PM EDT THU AUG 2 2012 INZ076>079-083-084-089>092-KYZ023>032-034-038-039-045>047-053>055- 061>066-070>078-081-082-040115- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-SHELBY KY-SPENCER KY- ANDERSON KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY- BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 903 PM EDT THU AUG 2 2012 /803 PM CDT THU AUG 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL MOVE INTO SOUTHWEST INDIANA AND CENTRAL KENTUCKY LATE THIS EVENING...MAINLY ALONG AND WEST OF I-65. SOME OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL. HOWEVER...THE MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY AND SATURDAY AS THE OHIO VALLEY REMAINS IN AN UNSETTLED PATTERN. THERE IS A SLIGHT CHANCE FOR SOME THUNDERSTORMS TO BECOME STRONG WHICH SHOULD WAIN IN COVERAGE AND INTENSITY AFTER SUNSET. A COLD FRONT WILL BE CROSSING THE REGION LATE SUNDAY LEAVING THE DOOR OPEN FOR STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP AHEAD OF IT. HOWEVER...THE UNCERTAINTY OF HOW IT WILL PLAY OUT LINGERS AS THIS IS STILL A FEW DAYS OUT SO STAY TUNED TO FUTURE FORECASTS FOR UPDATED INFORMATION. ANY THUNDERSTORM THAT DOES DEVELOP IS CAPABLE OF GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... STORMS ENTERING WESTERN PARTS OF THE AREA OVERNIGHT MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING DOWNBURSTS. SPOTTERS ARE ENCOURAGED TO SEND REPORTS TO THE NWS IN LOUISVILLE VIA THE SPOTTER HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ033-035>037-040>043-048-049-056-057-067-040115- HENRY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-GARRARD KY- MADISON KY-LINCOLN KY- 903 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY AND SATURDAY AS THE OHIO VALLEY REMAINS IN AN UNSETTLED PATTERN. THERE IS A SLIGHT CHANCE FOR SOME THUNDERSTORMS TO BECOME STRONG WHICH SHOULD WAIN IN COVERAGE AND INTENSITY AFTER SUNSET. A COLD FRONT WILL BE CROSSING THE REGION LATE SUNDAY LEAVING THE DOOR OPEN FOR STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP AHEAD OF IT. HOWEVER...THE UNCERTAINTY OF HOW IT WILL PLAY OUT LINGERS AS THIS IS STILL A FEW DAYS OUT SO STAY TUNED TO FUTURE FORECASTS FOR UPDATED INFORMATION. ANY THUNDERSTORM THAT DOES DEVELOP IS CAPABLE OF GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... STORMS ENTERING WESTERN PARTS OF THE AREA OVERNIGHT MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING DOWNBURSTS. SPOTTERS ARE ENCOURAGED TO SEND REPORTS TO THE NWS IN LOUISVILLE VIA THE SPOTTER HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS
In the hours before
Special weather statement, Aug 2, 9:59 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT THU AUG 2 2012
INC037-030240-
DUBOIS IN-
959 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING...VERY HEAVY
RAIN...AND 45 MPH WINDS...
AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
WASHINGTON TO FORT BRANCH...AND MOVING EAST AT 25 TO 30 MPH.
EXCESSIVE CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL
RATES OF AROUND ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THESE STORMS. THE STORMS ARE EXPECTED TO IMPACT
STRASSENFEST IN JASPER WITHIN THE NEXT 30-45 MINUTES!
* THESE STORMS WILL ALSO IMPACT...
PORTERSVILLE AND MILLERSPORT...
DUFF...
HOLLAND AND HAYSVILLE...
HUNTINGBURG AIRPORT AND MALTERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3851 8708 3851 8698 3851 8696 3849 8695
3851 8694 3850 8688 3853 8684 3853 8680
3834 8684 3820 8697 3820 8707 3821 8708
TIME...MOT...LOC 0156Z 282DEG 24KT 3868 8717 3841 8723
3816 8744
SCHOETTMERSpecial weather statement, Aug 2, 10:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT THU AUG 2 2012
INC037-123-030330-
PERRY IN-DUBOIS IN-
1059 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
JASPER TO 7 MILES NORTHEAST OF DALE TO SANTA CLAUS...AND MOVING EAST
AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BRETZVILLE...
MALTERSVILLE AND ADYEVILLE...
SIBERIA AND BRISTOW...
KYANA AND SASSAFRAS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3836 8681 3822 8667 3806 8673 3806 8677
3807 8678 3810 8677 3811 8681 3818 8681
3820 8680 3820 8703 3833 8707
TIME...MOT...LOC 0259Z 270DEG 16KT 3832 8698 3821 8685
3806 8690
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:19 PM EDT | Special Weather Statement | LMK | Hancock | 31 min |
| Aug 2, 11:50 PM EDT | Special Weather Statement | LMK | Hancock, Ohio | 40 min |
| Aug 3, 12:16 AM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 29 min |
| Aug 3, 12:35 AM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 30 min |
| Aug 3, 12:54 AM EDT | Special Weather Statement | LMK | Ohio | 31 min |
| Aug 3, 1:26 AM EDT | Special Weather Statement | LMK | Russell | 14 min |
| Aug 3, 1:28 AM EDT | Special Weather Statement | LMK | Butler, Ohio | 47 min |
| Aug 3, 1:50 AM EDT | Special Weather Statement | LMK | Logan | 45 min |
| Aug 3, 2:02 AM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Warren | 48 min |
| Aug 3, 2:19 AM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 46 min |
| Aug 3, 2:54 AM EDT | Special Weather Statement | LMK | Allen, Barren, Simpson | 46 min |
| Aug 3, 3:07 AM EDT | Special Weather Statement | LMK | Simpson | 48 min |
| Aug 3, 3:46 AM EDT | Special Weather Statement | LMK | Barren, Metcalfe | 44 min |
| Aug 3, 4:39 AM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Monroe | 46 min |
| Aug 3, 6:50 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 3, 6:57 PM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Aug 2, 9:59 PM EDT | Special Weather Statement | LMK | Dubois | 41 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.